Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 21, 2007, 12:09 PM MST for Coconino County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2007, 12:09 PM MST (19:09 UTC)
- Expired
- Jul 21, 2007, 12:45 PM MST
- In force
- 36 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 14 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 211909 SVRFGZ AZC005-211945- /O.NEW.KFGZ.SV.W.0013.070721T1909Z-070721T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1209 PM MST SAT JUL 21 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL 1245 PM MST * AT 1205 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CLINTS WELL...OR ABOUT 20 MILES NORTH OF PAYSON...AND MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILEPOST 285 ON SR 87 BY 1235 PM MST... LAT...LON 3455 11127 3458 11137 3449 11144 3443 11132 $$
1 follow-up statement
000 WWUS55 KFGZ 211944 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1243 PM MST SAT JUL 21 2007 AZC005-211953- /O.EXP.KFGZ.SV.W.0013.000000T0000Z-070721T1945Z/ COCONINO AZ- 1243 PM MST SAT JUL 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL COCONINO COUNTY EXPIRES AT 1245 PM MST... THE SEVERE THUNDERSTORM PROMPTING THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. BE ADVISED THAT HEAVY RAIN AND SMALL HAIL CONTINUES WITH THIS STORM...AND HEAVY RUNOFF WILL PRODUCE FLOWING WATER IN AREA CREEKS AND STREAM. LAT...LON 3455 11127 3458 11137 3449 11144 3443 11132 $$ DJO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:40 AM MST, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 21, 9:40 AM MST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 AM MST SAT JUL 21 2007 .SYNOPSIS...EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH NEXT WEEK. TEMPERATURES WILL BE NEAR NORMAL TODAY...THEN A SLIGHT COOLING TREND IS EXPECTED NEXT WEEK AS MOISTURE INCREASES. && .DISCUSSION...FAIRLY PERVASIVE CLOUD COVER IS AFFECTING MOST OF COCONINO AND YAVAPAI COUNTIES THIS MORNING...WHICH MAY DELAY THUNDERSTORM DEVELOPMENT UP TO A FEW HOURS IN THOSE AREAS. OTHERWISE...PRECIPITABLE WATER VALUES ARE UP SLIGHTLY ACCORDING TO THE KFGZ SOUNDING...WHICH SHOWS 0.92 INCHES PRECIPITABLE WATER...COMPARED WITH 0.84 INCHES YESTERDAY. SATELLITE PRECIPITABLE WATER ESTIMATES CONFIRM THIS TREND...AND SHOW SOME SPREAD NORTHWARD TOWARD THE UT BORDER. MEANWHILE...LIFTED INDICES ACROSS NORTHERN AZ ARE LESS THAN ZERO...INDICATING ADEQUATE INSTABILITY REGION WIDE. THE KFGZ SOUNDING SHOWS OVER 1000 JOULES/KG OF CAPE...WHICH IS HIGHER THAN THE PAST SEVERAL DAYS. THIS WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TODAY ACROSS NORTHERN AZ...WITH A FEW STRONGER STORMS WHICH COULD CONTAIN SEVERE HAIL (OVER 0.75 INCHES DIAMETER) AS WELL AS HEAVY RAINFALL AMOUNTS IN SLOW MOVING STORMS. FOR MONDAY AND TUESDAY...A LOW TO MID LEVEL TROUGH HAS BEEN FORECAST BY THE MODELS TO MOVE NORTHWESTWARD INTO ARIZONA FOR THE PAST COUPLE OF DAYS. THIS WOULD BE ACCOMPANIED BY INCREASING SOUTHEASTERLY FLOW AND DEEP MOISTURE WITH MORE WIDESPREAD STORMS AND LOCALLY HEAVY RAINFALL. WEDNESDAY THROUGH FRIDAY...NO BREAK IN THE MOIST FLOW PATTERN IS EXPECTED WITH DAILY ROUNDS OF SHOWERS AND THUNDERSTORMS CONTINUING. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT CIGS 5-7 KFT AGL OVER YAVAPAI COUNTY THIS MORNING WITH SCT -SHRA. BY 17Z-19Z...DEEP MOISTURE AND INSTABILITY WILL LEAD TO WIDESPREAD SHRA/TSRA OVER MUCH OF THE REGION THROUGH 03Z-05Z. CIGS OVER MUCH OF THE AREA WILL RANGE FROM 7-9 KFT AGL. STRONGER STORMS WILL CONTAIN MVFR CONDITIONS WITH ISOLD IFR CONDITIONS. EXPECT IMPROVEMENT AFTER 05Z THIS EVENING WITH BKN CIGS REMAINING OVER MANY AREAS AT 8-10 KFT AGL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && ONTON/PETERSON
Hazardous weather outlook, Jul 21, 10:00 AM MST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SAT JUL 21 2007 AZZ004>018-037>040-220700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY MOST OF NORTHERN ARIZONA CAN EXPECT A GOOD CHANCE OF THUNDERSTORMS TODAY...WITH SCATTERED THUNDERSTORMS SPREADING FARTHER NORTHWARD TODAY COMPARED WITH FRIDAY. MANY STORMS WILL CONTAIN FREQUENT LIGHTNING...LOCALLY HEAVY RAIN...SMALL HAIL...AND STRONG GUSTY WINDS. A FEW STORMS MAY ALSO CONTAIN HAIL OVER 3/4 INCH DIAMETER AND THE POSSIBILITY OF MINOR FLOODING FROM THE SLOWER MOVING STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 11:48 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 14 min |
| Jul 21, 12:06 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 24 min |
| Jul 21, 12:18 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 27 min |
| Jul 21, 12:48 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 27 min |
| Jul 21, 12:53 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 37 min |
| Jul 21, 1:20 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 40 min |
| Jul 21, 1:25 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 35 min |
| Jul 21, 1:59 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 31 min |
| Jul 21, 2:10 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 35 min |
| Jul 21, 2:21 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 24 min |
| Jul 21, 4:10 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 35 min |
| Jul 21, 4:21 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 24 min |
| Jul 21, 4:43 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 47 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.